The creep of ice shelves theory

Thomas, R.H.. 1973 The creep of ice shelves theory. Journal of Glaciology, 12 (64). 45-53.

Full text not available from this repository. (Request a copy)


Budd’s expressions for strain-rate gradient along the centre line of a bounded ice shelf are shown to be applicable only to ice shelves with almost constant thickness and very small longitudinal strain-rates. A general expression is derived for creep in an ice shelf where the sole restriction is that of zero shear stresses in vertical planes. This is applied to the two special cases: (1)movement of an ice shelf restricted in at least one direction by sea-water pressure only; (2)movement of an ice shelf flowing between roughly parallel sides.

Item Type: Publication - Article
Digital Object Identifier (DOI):
ISSN: 0022-1430
Date made live: 05 Dec 2019 11:45 +0 (UTC)

Actions (login required)

View Item View Item

Document Downloads

Downloads for past 30 days

Downloads per month over past year

More statistics for this item...